Maricopa.gov HomepageContact Us (Popup Window)
Site Map | Search | Phone Directory | Departments | Services
Search
    
Skip Navigation Links

 
Current Location: Home | Calendar of Events


Calendar of Events
<October 2012>
SMTWTFS
30123456
78910111213
14151617181920
21222324252627
28293031123
45678910

Fridays Fitness Hike – Trailhead Staging
McDowell Mountain Regional Park
Fridays Fitness Hike – Various locations in Park- ALL Fridays Come to one or all of the Fitness Hiking Series, every Friday. We build up to a longer hike at the end of the month. Please wear sturdy shoes & bring plenty of water. This week's hike starts at the Trailhead Staging Area.

Date: 10/26/2012
Time: 7:00 AM - 10:00 AM    Duration: 3 hours
Speaker: Ranger Amy
Registration Required: No    
Fee: $6 per vehicle park entry fee
 
Contact: amyburnett@mail.maricopa.gov 480-471-0173x201
Location: McDowell Mountain Regional Park
 
Address:
16300 McDowell Mountain Park Dr.,Scottsdale, AZ 85269
Photo courtesy of www.visitphoenix.com, AZ  
Friday Fitness Series #4
Spur Cross Ranch Conservation Area
October 26 Friday 8:00 am Friday Fitness Series #4 (moderate) Join us for this fourth and final of a series of Friday walks in October which progressively get more difficult each week. This fourth walk will be a combination of the Metate and Dragonfly loops for a total of about 4.5 miles. Participants need not be tri-athletes, just ordinary folks who would like to add diversity to their existing walking program. Wear sturdy shoes and bring plenty of water.

Date: 10/26/2012
Time: 8:00 AM - 11:00 AM    Duration: 3 hours
Speaker: Kevin Smith, Interpretive ranger
Registration Required: No    
Fee: $3 per person
 
Contact: Kevin Smith, Park Ranger at 480-488-6623 or e-mail kevinsmith@mail.maricopa.gov
 
Home School Program with the Science Center: "Busy Bones" - Usery Park
Usery Mountain Regional Park
Bones are much more than the support structure of our bodies. Come and explore the inside of bones to unlock its many secrets! Recommended for ages 6-10, accompanied by an adult. Feel free to pack a lunch and enjoy a picnic in the park following the program. NOTE: Pre-registration is required through the Arizona Science Center. To register, or for more info, please call the Arizona Science Center at 602-716-2000 ext. 229, or email campbellm@azscience.org. Arizona Science Center members: $15 for the first parent and child and $5 for each additional child. Non-members: $20 for the first parent and child and $5 for each additional child. There is also a $6 per vehicle entry fee to enter Usery Mountain Regional Park. Location: Usery Park Nature Center.

Date: 10/26/2012
Time: 9:00 AM    
Registration Required: Yes    
Fee: $6.00 per car
 
 
Shoreline Splash Exploring Hike Starts at Visitor Center - Lake Pleasant
Lake Pleasant Regional Park
Bring the family for a fun hike along the shoreline looking for crayfish and other interesting things. Life vest are available for loan to take down to the water. Wear shoes and clothes you can hike in and get wet as we splash our way to fun. Don’t forget your water and sunscreen!

Date: 10/26/2012
Time: 12:00 PM - 2:00 PM    Duration: 2 hours (1.5 miles)
Registration Required: No    
Fee: $6 per vehicle park entry fee
 
Contact: Terry Gerber, Interpretive Ranger 602-372-7460 ext. 202
Location: Lake Pleasant Regional Park Visitor Center
 
Address:
Take Hwy 74 to Castle Hot Springs Rd., turn right into park, follow signs to visitor center.
Peoria, AZ  
True Creepy Crawlies of the Desert- McDowell Park
McDowell Mountain Regional Park
Meet the true creepy crawlies of the Desert in this indoor interpretive program for all ages. They may not be as scary as you think, once you see them up close...behind glass, of course. Find out why 'the smaller scorpions are the most dangerous' is an urban legend, what to do if you are bitten or stung, and why tarantulas may not be so bad after all. Ranger Amy will have some venomous critters such as scorpions, tarantulas, and snakes on hand so that you can get a closer look...if you dare!

Date: 10/26/2012
Time: 1:00 PM - 2:00 PM    Duration: 1 hour
Speaker: Ranger Amy
Registration Required: No    
Fee: $6 per vehicle park entry fee
 
Contact: amyford@mail.maricopa.gov 480-471-0173x201
Location: McDowell Mountain Regional Park
 
Address:
16300 McDowell Mountain Park Dr.
Scottsdale, AZ  
85255
Moonlight Hike to the Clay Mine - Cave Creek Regional Park
Cave Creek Regional Park
Lead your own private adventure to the Clay Mine during our Clay Mine Open House! Starting at the Nature Center parking lot, signs will lead you, at your own leisurely moonlit pace, to the mine entrance. At the mine, the Ranger will dazzle you with local history, show you what was “the perfect mineral drink” of the 1940’s, and give you an opportunity to venture into the mine yourself! This is an easy 2-mile roundtrip hike. The trail and mine will be open from 6:00pm until 8:30pm for exploration. Wear sturdy shoes, bring water and flashlight. Meet at the Group Campground.

Date: 10/26/2012
Time: 6:00 PM - 8:30 PM    Duration: 2.5 hours
Registration Required: No    
Fee: $6.00 per vehicle park entry fee
 
Contact: Ranger Mark - markpaulat@mail.maricopa.gov
Location: Meet at the Nature Center parking lot
 
Address:
37019 N. Lava Lane85331
Haunted Full Moon Hike
San Tan Mountain Regional Park
Do you dare venture into the desert on the night of a full moon? Join the frightful fun as we creep through the windy turns of the Stargazer Trail under the light of the full moon (2.2-miles round trip). Dressing in costume is encouraged but not mandatory. Please remember to bring a flashlight and wear clothing/costumes that allow you to hike safely on desert terrain.

Date: 10/26/2012
Time: 7:00 PM - 8:30 PM    Duration: 1.5 hours
Speaker: Ranger Adam
Registration Required: No    
Fee: $6 vehicle park entry fee
 
More Info: http://www.maricopa.gov/parks/santan/
Contact: (480) 655-5554
Location: San Tan Mountain Regional Park - Visitor Center
 
Address:
6533 W. Phillips Rd.
Queen Creek, AZ  
85142
Family, 1/2 Moon Hike at White Tank Park
White Tank Mountains Regional Park
Walking the Black Rock Long Loop in the moonlight will give you a different perspective on the beauty of the Uplands Desert. We will discuss the unique changes in the desert after the sun sets. This hike may be too long for toddlers. No dogs please. Bring a flashlight and your scorpion lights. Area 4 - 7:30 pm

Date: 10/26/2012
Time: 7:30 PM - 9:30 PM    Duration: 2 hours
Speaker: Park Rangers
Registration Required: No    
Fee: $6.00 per vehcile - Park entry fee
 
Location: Area 4